Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 241, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 27, 2007, 10:23 PM CDT for Davison County, Hanson County, South Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 10:23 PM CDT (03:23 UTC)
- Expired
- Aug 27, 2007, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Davison County, SD, Hanson County, SD
The radar
The Sioux Falls radar (KFSD), 102 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 280323 SVRFSD SDC035-061-280400- /O.NEW.KFSD.SV.W.0241.070828T0323Z-070828T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1023 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1100 PM CDT * AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF ETHAN...OR ABOUT 15 MILES SOUTH OF MITCHELL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ETHAN AROUND 1035 PM CDT... LAT...LON 4360 9821 4351 9820 4350 9768 4365 9769 $$ JM
2 follow-up statements
000 WWUS53 KFSD 280341 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1041 PM CDT MON AUG 27 2007 SDC035-061-280400- /O.CON.KFSD.SV.W.0241.000000T0000Z-070828T0400Z/ DAVISON SD-HANSON SD- 1041 PM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHERN HANSON AND SOUTHEASTERN DAVISON COUNTIES... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ETHAN...OR ABOUT 13 MILES SOUTH OF MITCHELL...MOVING EAST AT 20 MPH. LAT...LON 4362 9804 4352 9803 4350 9768 4365 9769 $$ JM
000 WWUS53 KFSD 280356 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1056 PM CDT MON AUG 27 2007 SDC035-061-280406- /O.EXP.KFSD.SV.W.0241.000000T0000Z-070828T0400Z/ DAVISON SD-HANSON SD- 1056 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HANSON AND SOUTHEASTERN DAVISON COUNTIES EXPIRES AT 1100 PM CDT... THE STORM IS NO LONGER SEVERE. LAT...LON 4362 9804 4352 9803 4350 9768 4365 9769 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:00 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 27, 9:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT MON AUG 27 2007 .DISCUSSION... A FEW TS HAS JUST DEVELOPED IN CHARLES MIX AND WRN DOUGLAS COUNTIES NEAR THE SFC CDFNT. BUT OVERALL...THE ACTIVITY SO FAR TONIGHT HAS BEEN CONFINED CLOSER TO THE H9-H85 FRONT AND ALONG THE H7 +12 TO +10C AIR PER THE 00Z RAOBS. SO CAPPING IS STILL PERSISTENT OVER MUCH OF OUR FA. THEREFORE HAVE BACKED OFF ON SOME POPS IN OUR SE QUARTER FOR LATE TONIGHT. LOWS STILL LOOK GOOD AND TEMPS DO PLUMMET PRETTY GOOD JUST BEHIND THE FROPA...BUT THEN STEADY OUT AFTER THAT DUE TO THE STRATUS. && .PREV DISCUSSION... AT MID AFTN...WK SFC WAVE LOCATED FAIRLY CLOSE TO KHON...WITH SFC BNDRY SINKING TOWARD NRN CWA REINFORCED BY CONVECTIVE OUTFLOW TO N... AND EXTENDS SWRD JUST W OF JAMES VALLEY. WK UPR WAVE LIFTING ACRS NRN SD ATTM...ENHANCING POST FRONTAL CONVECTION TO N. 18Z OAX/ABR RAOB AS WELL AS 1823Z KSUX ACARS SOUNDING REALLY POINT TOWARD THE SCREAMING PROBLEM FOR INITIATING CONVECTION THIS AFTN...CAPPING. THERE IS A VERY NICE ELEVATED MIXED LAYER THOUGH...AND THIS HAS RESULTING IN ACC THRU NRN/CNTRL SD FOR MUCH OF DAY...ENCROACHING ON AREAS NR 9V9 AND HON AT TIMES. THIS HAS EVEN BEEN WANING SOME IN WAKE OF WAVE TO N...BUT NEXT WEAK WAVE IN WY/CO AGAIN ACTING TO ENHANCE TO W. NOW THINKING THAT SVR POTENTIAL IS QUITE LOW FOR EVNG HOURS...EXTREMELY CONDITIONAL ON IF ANYTHING ELEVATED OF SIGNIFICANCE CAN GET GOING. THERE IS STILL SOME DECENT AND LARGELY UNIDIRECIONAL POSTFRONTAL SHEAR ABV 2KM ALONG WITH ELEVATED INSTABILITY...SO WHILE VERY UNLIKELY...COULD POP AN ISOLATED HAILER ACRS NRN/WRN AREAS LATER IN THE EVENING IN THE MAIN DIV Q AXIS. THERE IS A NIFTY LITTLE WAVE MOVING THRU SRN UT THOUGH...AND IT WL LKLY BE THIS FEATURE THAT WL RESULT IN ANY MORE WIDESPREAD PRECIPITATION OVER THE AREA. BOOSTED POPS TO LKLY MOVING INTO THE SWRN/I90 AREAS LATE TONIGHT. FOR TUES...CDFNT WL CONT TO SAG SEWD ACRS CWA AND SHUD BE SE OF CWA BY 18Z. SECONDARY S/W WL MOVE ACRS CWA AND SHUD HELP ENHANCE PRECIP ALONG AND BEHIND FNT THRU THE DAY ESPEC SERN HALF OF CWA. WL GO WITH LIKELY POPS ALONG I90 IN THE MORN AND SHIFT IT SEWD THRU THE AFTN INTO EVE. WL NEED TO CONT CHC OF R ACRS SERN CWA TUES NITE UNTIL S/W EXITS AREA. WITH PLENTY OF CLOUDS AND PRECIP TUES WL NEED TO LOWER TEMPS A FEW MORE DEG MOST PLACES. IF PRECIP DURATION IS LONGER ACRS I90 CORRIDOR TUES AFTN...MAY STRUGGLE TO GET ABOVE 70. LOCALLY HEAVY RAIN MAY OCCUR TUES...BUT SHUD GENLY BE BELOW 1 INCH. SO WL NOT ISSUE ANY FLOOD WATCHES FOR NOW. CLOUDS SHUD LINGER THRU TUES NITE AS MID AND HIGH LEVEL RH COND TO MOVES EWD ACRS CWA. SHUD BE ABLE TO SEE SOME SUN AON WED AND SHUD BE LESS HUMID WITH HIGHS GENLY IN THE 70S AS CANADIAN HIGH BUILDS IN. THU MORN SHUD BE COOLEST OF THE WEEK AND CUD DROP INTO 40S ACRS ERN CWA. THE ONLY THIS THAT MAY PREVENT THAT IS SOME WEAK WAA CLOUDS SPREADING ACRS CWA LATE WED NITE INTO THU MORN. LOOK DRY AND WARMER THU INTO MON AS RIDGE ALOFT BUILDS BACK ACRS CWA AND WL BECOME MORE HUMID BY THE WEEKEND. MODELS DO TRY AND BRING WEAK BACKDOOR CDFNT INTO CWA MON. HAD THOUGH ABOUT CHC OF TRW DAY 7...BUT MID LEVEL TEMPS REMAIN WARM AND WUD LIEKLY BE CAPPED MOST OF DAY 7 SO DECIDED TO LEAVE DRY. && .AVIATION... PRECIPITATION SHOULD BE ALONG AND POST FRONTAL ACRS THE AREA OVERNIGHT AND INTO TUESDAY...AND WL REINFORCE DEVELOPMENT OF MVFR TO IFR CIGS A COUPLE HOURS BEHIND THE FRONTAL WIND SHIFTS AT TAF SITES. SOME IFR TO MVFR VSBYS AS WELL WITH HEAVIER RAINFALL POTENTIAL. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF/JM
Hazardous weather outlook, Aug 27, 7:56 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 756 PM CDT MON AUG 27 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 756 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A RISK OF SHOWERS AND THUNDERSTORMS...SLOWLY DEVELOPING SOUTHEASTWARD TONIGHT AS A COLD FRONT PASSES THROUGH THIS AREA. THE PRECIPITATION WILL BE POST FRONTAL...AND IT APPEARS THAT MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN BELOW SEVERE LIMITS. AREAS ALONG AND NORTHWEST OF A YANKTON SOUTH DAKOTA...TO SIOUX FALLS...TO WINDOM MINNESOTA LINE COULD SEE A MARGINALLY SEVERE STORM AS THE OVERNIGHT PROGRESSES. IF THUNDERSTORMS MAKE IT INTO NORTHWEST IOWA LATE TONIGHT...THEY SHOULD BE BELOW SEVERE LIMITS. FLOODING... FLOODING DUE TO HEAVY RAINS LAST WEEK WILL CONTINUE ALONG PART OF THE LITTLE SIOUX RIVER...FROM NEAR MILFORD DOWNSTREAM TO LINN GROVE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND PARTS OF NORTHWEST IOWA TUESDAY AND TUESDAY NIGHT. WHILE THE THREAT OF SEVERE WEATHER WILL BE MINIMAL IN THESE AREAS...LOCALLY HEAVY RAINS WILL BE POSSIBLE. AT THIS TIME...THE GREATEST POTENTIAL FOR HEAVY RAINFALL APPEARS TO BE SOUTH OF A LINE FROM VERMILLION SOUTH DAKOTA...TO SPENCER IOWA. ANY HEAVY RAINFALL COULD FURTHER AGGRAVATE FLOODING ALONG LOWER PORTIONS OF THE LITTLE SIOUX RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL SHOULD NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:52 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 23 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.